Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Does Galvus met cause weight gain ?

I have recently being diagnosed with diabetes 2, sugar level is at 124, I was told to tale Galvus met. Will galvus met incite weight gain? I am female age 57
Asked On : Sun, 18 Mar 2012
Answers:  1 Views:  721
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response

Welcome to HealthcareMagic forum.

Galvus met contains Vildagliptin and Metformin - both of which lowers blood sugar by different mechanism.

The advantages you have here are
1. As there are 2 medications in a single drug, you get better sugar control. Vidagliptin in addition to it's own effect increases the effectiveness of metformin.
2. Metformin has been used in the treatment of obesity. They have been helpful to many. Weight reduction is a symptoms reported with the use of metformin.

Hence you should be able to reduce weight and not put on weight while on galvus met.

Hope this answers your query.

Wish you good health.

Best regards
Answered: Mon, 19 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor